|what to expect
Oct 20, 2005
i was raped by a person infected with hiv. i went to the e.r. and was given an array of drugs to take in an attempt to not contract hiv as well as other stds. i am going to be on the meds for one month. im wondering if you can tell me how effective this sort of treatment is and if they do it only to try and relax someone in my position .i had my period at the time and i feel like there is more chance for becoming positive due to the fact i was bleeeding. also should i should expect to see symptoms of wasting and changes in fat distibution from only being on one month or is that something that starts after a longer exposer to these types of medications i was given combivir , crixivan 400 mg ud along with cipro 500 mg and zithromax 250 those i believe are for other stds . i am at the moment a bit under weight to start with and im concerned that i will appear ill . this would scared my family i have 2 children with autism to care for and it is hard to explain why mommy isnt feeling well and even harder to deny or explain why mommy is starting to not look well in that event . please anything you can tell me wuold be extemely helpful thank you so much in advance for your time beth
Response from Dr. Henry
You are likely to have alot of stomach complaits for a month and need to stay well hydrated. If the HIV meds were started within a day or so of the exposure they are effective at preventing HIV infection (not 100% but pretty good). Once you stop the meds (if you can last for 4 weeks) the side effects should clear. I would not expect you to develop fat/weight abnormalities after only 4 weeks. KH
Undiagnosed condition on my lip.
Partner's adherence to drug regimen
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.